Back to Journals » Neuropsychiatric Disease and Treatment » Volume 9

Interaction between paliperidone extended release and TS-1®, an oral anticancer drug containing a 5-fluorouracil derivative, in a schizophrenic patient

Authors Yasui-Furukori N, Hashimoto K, Kubo K, Tomita T

Received 17 December 2012

Accepted for publication 3 January 2013

Published 3 March 2013 Volume 2013:9 Pages 317—320

DOI https://doi.org/10.2147/NDT.S41738

Checked for plagiarism Yes

Review by Single-blind

Peer reviewer comments 2

Norio Yasui-Furukori, Kojiro Hashimoto, Kazutoshi Kubo, Tetsu Tomita

Department of Neuropsychiatry, Graduate School of Medicine, Hirosaki University, Hirosaki, Japan

Abstract: Until now there has been no information available on drug interaction between paliperidone and TS-1®, an oral anticancer drug containing a 5-fluorouracil derivative. The patient in the case presented here was a 39-year-old man with a 15-year history of schizophrenia. The patient's usual treatment of 2 mg/day of risperidone was changed to 3 mg/day of paliperidone extended release. He experienced worsening psychotic symptoms after switching from risperidone to paliperidone while he was also receiving TS-1. Retrospective analyses showed plasma concentration of paliperidone was consistently lower during the treatment with TS-1 than without TS-1. This case suggests there is drug interaction between paliperidone extended-release tablets and TS-1.

Keywords:
schizophrenia, antipsychotic, OROS, diarrhea, Positive and Negative Syndrome Scale

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]

 

Other articles by this author:

Hyperprolactinemia during antipsychotics treatment increases the level of coagulation markers

Ishioka M, Yasui-Furukori N, Sugawara N, Furukori H, Kudo S, Nakamura K

Neuropsychiatric Disease and Treatment 2015, 11:477-484

Published Date: 24 February 2015

Worsened hypertension control induced by aripiprazole

Yasui-Furukori N, Fujii A

Neuropsychiatric Disease and Treatment 2013, 9:505-507

Published Date: 15 April 2013

Comparative in vivo bioequivalence and in vitro dissolution of two valproic acid sustained-release formulations

Akira Fujii, Norio Yasui-Furukori, Taku Nakagami, Takenori Niioka, Manabu Saito, et al

Drug Design, Development and Therapy 2008, 2:139-144

Published Date: 11 August 2008

Readers of this article also read:

Green synthesis of water-soluble nontoxic polymeric nanocomposites containing silver nanoparticles

Prozorova GF, Pozdnyakov AS, Kuznetsova NP, Korzhova SA, Emel’yanov AI, Ermakova TG, Fadeeva TV, Sosedova LM

International Journal of Nanomedicine 2014, 9:1883-1889

Published Date: 16 April 2014

Methacrylic-based nanogels for the pH-sensitive delivery of 5-Fluorouracil in the colon

Ashwanikumar N, Kumar NA, Nair SA, Kumar GS

International Journal of Nanomedicine 2012, 7:5769-5779

Published Date: 15 November 2012

A novel preparation method for silicone oil nanoemulsions and its application for coating hair with silicone

Hu Z, Liao M, Chen Y, Cai Y, Meng L, Liu Y, Lv N, Liu Z, Yuan W

International Journal of Nanomedicine 2012, 7:5719-5724

Published Date: 12 November 2012

Cross-linked acrylic hydrogel for the controlled delivery of hydrophobic drugs in cancer therapy

Deepa G, Thulasidasan AK, Anto RJ, Pillai JJ, Kumar GS

International Journal of Nanomedicine 2012, 7:4077-4088

Published Date: 27 July 2012

Crystallization after intravitreal ganciclovir injection

Pitipol Choopong, Nattaporn Tesavibul, Nattawut Rodanant

Clinical Ophthalmology 2010, 4:709-711

Published Date: 14 July 2010